Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Feb 4, 2016, 12:08 AM EST for 6 counties in Georgia. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 4, 2016, 12:08 AM EST (05:08 UTC)
- Expired
- Feb 4, 2016, 6:00 AM EST
- In force
- 6 hr
- Issued by
- NWS Atlanta, GA
Counties Emanuel County, GA, Montgomery County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Wheeler County, GA
The radar
The Robins AFB radar (KJGX), 94 km from the middle of the area, began a volume at 05:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 5.1 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 271 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1207 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted.
599
WWUS82 KFFC 040508
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1208 AM EST THU FEB 4 2016
GAZ086-098-110>113-041100-
WHEELER GA-MONTGOMERY GA-TOOMBS GA-TREUTLEN GA-TELFAIR GA-EMANUEL GA-
1208 AM EST THU FEB 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR WHEELER...MONTGOMERY...TOOMBS...
TREUTLEN...TELFAIR AND EMANUEL COUNTIES UNTIL 600 AM EST...
AT 1206 AM EST...AN AREA OF MODERATE TO HEAVY SHOWERS AND A FEW
THUNDERSTORMS WAS CONTINUING TO TRAIN OVER THE ADVISORY AREA.
HAZARD...HEAVY RAIN.
IMPACT...LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS
IS LIKELY. MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR
POSSIBLE LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER
COVERS THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
SWAINSBORO...MCRAE...LYONS...SOPERTON...ALAMO...MOUNT VERNON...
VIDALIA...HELENA...TWIN CITY...LUMBER CITY...GLENWOOD...MILAN...
UVALDA...STILLMORE...OAK PARK...AILEY...SCOTLAND...HIGGSTON...
GARFIELD AND SANTA CLAUS.
LAT...LON 3178 8303 3184 8317 3190 8319 3219 8288
3227 8276 3234 8273 3281 8223 3274 8212
3266 8208 3260 8200 3254 8203 3256 8208
3252 8215 3235 8225 3217 8218 3191 8223
3197 8244 3196 8257 3192 8268 3178 8289
TIME...MOT...LOC 0506Z 217DEG 19KT 3255 8216 3179 8296
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Feb 3, 10:33 PM EST, 1 hour 35 minutes earlier.
Area forecast discussion, Feb 3, 10:33 PM EST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1033 PM EST WED FEB 3 2016 .LATE EVENING UPDATE... THE HEAVIER SHOWERS HAVE PUSHED SOUTH AND EAST OF THE WATCH AREA. THEREFORE HAVE CANCELLED THE FLASH FLOOD WATCH. LIGHT TO OCCASIONAL MODERATE RAINS ARE STILL EXPECTED OVERNIGHT... BUT ACCUMULATIONS ARE EXPECTED TO BE GENERALLY ONE HALF INCH OR LESS OVERNIGHT. HOWEVER... ANY ADDITIONAL RAIN OVER SUCH SATURATED GROUND COULD CONTINUE TO CAUSE SOME MINOR FLOOD PROBLEMS ALONG THE TYPICAL LOW LYING... FLOOD PRONE AREAS. SO CONTINUE TO USE CAUTION WHILE DRIVING TONIGHT AS WATER MAY STILL SPILL OVER SOME ROADS. /39 .PREV DISCUSSIONS... /ISSUED 303 PM EST WED FEB 3 2016/ SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... AREA OF RAIN AND SCATTERED THUNDERSTORMS PUSHING THROUGH CENTRAL AND SOUTHERN GA THIS AFTERNOON. LOOKS LIKE THE ACTUAL SURFACE FRONT IS JUST TO OUR WEST WITH DEW POINTS STARTING TO FALL ACROSS THE NORTHWEST CORNER OF THE STATE. A FEW STRONG WITH ISOLATED SEVERE STORMS ARE POSSIBLE ALONG THE LEADING EDGE OF THE RAIN AREA IN CENTRAL GA THIS AFTERNOON AND EVENING. SOME HEAVY RAIN AMOUNTS ARE STILL POSSIBLE IN THE AREA SOUTH OF COLUMBUS TO MACON TO SANDERSVILLE AND THE FLASH FLOOD WATCH WILL CONTINUE FOR THAT AREA. OTHERWISE NO SIGNIFICANT ADDITIONAL AMOUNTS ARE EXPECTED FOR THE REMAINDER OF THE WATCH AREA...SO IT HAS BEEN CANCELLED. THE SURFACE FRONT SEEMS TO STALL ACROSS PORTIONS OF CENTRAL GA INTO THURSDAY AS THE UPPER FLOW REMAINS SOUTHWEST. HAVE CONTINUED WITH POPS GENERALLY ATLANTA TO ATHENS AND SOUTH THROUGH THE NIGHT AND SLOWLY DIMINISHING DURING THE DAY THURSDAY. UPPER TROUGH COMES THROUGH THURSDAY NIGHT AND ALL RAIN SHOULD HAVE PUSHED EAST OF THE FORECAST AREA BY 06Z FRIDAY. HAVE LEFT A MENTION OF THUNDER FOR MOST OF CENTRAL THROUGH TOMORROW AFTERNOON ALTHOUGH INSTABILITY IS LIMITED. GUIDANCE TEMPERATURES LOOK REASONABLE. 41 41 LONG TERM /FRIDAY THROUGH WEDNESDAY/... NO MAJOR CHANGES MADE TO THE EXTENDED FORECAST. LAST OF THE RAIN CHANCES LOOKS TO EXIT THE SE CWA TO START THE THURSDAY NIGHT PERIOD ALTHOUGH THE NAM IS SLOWER WITH THIS THAN THE GFS OR EUROPEAN. DRY FORECAST UNTIL SATURDAY WHEN AN UPPER TROUGH APPROACHES AND SPREADS MAINLY SMALL SHOWER CHANCES ACROSS CENTRAL GA INTO SUNDAY. THE PROBLEM THEN BECOMES ANOTHER UPPER LOW/TROUGH DEVELOPS OVER THE MID U.S. AND SPREADS MOISTURE ACROSS THE AREA WITH A RELATIVELY COLD AIRMASS IN PLACE STARTING MONDAY. THE AIRMASS GETS REINFORCED BY A COLD FRONT MONDAY INTO TUESDAY. A MIX OF RAIN AND SNOW SHOWERS WILL BE POSSIBLE THROUGH THIS PERIOD AND THE OVERALL TRENDS WILL HAVE TO BE WATCHED OVER THE COMING DAYS AS TO HOW COLD... TIMING AND ANY SIGNIFICANT SNOW AMOUNTS. TEMPERATURES STARTING BELOW NORMAL THIS PERIOD AND RANGING NEAR TO BELOW NORMAL THROUGH TUESDAY. BDL/01 && .AVIATION... 00Z UPDATE... /ISSUED AT 641 PM EST WED FEB 3 2016/ RAINS HAVE PUSHED SOUTH OF THE ATLANTA AIRPORTS AND IS PUSHING EAST OF AHN AND CSG AT THIS TIME. MCN WILL BE IN THE RAIN SHIELD FOR ANOTHER FEW HOURS. NO THUNDER IS EXPECTED AT ANY TAF SITE. VFR MID TO HIGH LEVEL CIGS WILL PREVAIL AT ALL TAF SITES THROUGH THU MORNING... BUT SHOULD SCT BY 17-18Z THU AT ATL. WNW WINDS AROUND 6 TO 8KTS WILL PREVAIL THIS EVENING... THEN INCREASE FROM THE NW AROUND 8-10KTS BY 05-06Z THU. NW WINDS BECOME GUSTY BY 15Z THU AND GUST INTO THU EVENING. //ATL CONFIDENCE...00Z UPDATE... HIGH ON ALL ELEMENTS. 39 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 44 58 31 52 / 30 20 0 0 ATLANTA 41 53 30 50 / 20 10 0 0 BLAIRSVILLE 35 49 25 47 / 10 5 0 0 CARTERSVILLE 37 52 27 49 / 10 5 0 0 COLUMBUS 44 56 31 53 / 30 20 0 0 GAINESVILLE 41 54 30 50 / 20 10 0 0 MACON 48 56 32 54 / 70 20 5 0 ROME 36 52 27 49 / 10 5 0 0 PEACHTREE CITY 40 54 28 51 / 20 10 0 0 VIDALIA 54 58 37 56 / 100 80 20 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...41/39 LONG TERM....01 AVIATION...39
Hazardous weather outlook, Feb 3, 11:04 PM EST, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1104 PM EST WED FEB 3 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-050415- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1104 PM EST WED FEB 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT... SHOWERS WITH ISOLATED EMBEDDED THUNDERSTORMS WILL CONTINUE TO PUSH ACROSS PARTS OF CENTRAL GEORGIA THROUGH TONIGHT. LOCALLY HEAVY RAIN WILL BE THE PRIMARY THREAT... BUT STRONG WINDS WILL ALSO BE POSSIBLE WITH THE STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... WE WILL BE WATCHING SEVERAL UPPER LEVEL SYSTEMS MOVE THROUGH THE AREA WITH THE THREAT FOR MIXED WINTER WEATHER FOR NORTHERN PORTIONS OF THE AREA. THESE WILL NEED TO BE WATCHED CLOSELY IN THE COMING DAYS AND REFINED AS THE SYSTEMS APPROACH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO SUMMIT REPORTS OF ANY SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Feb 4, 12:08 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1208 AM EST THU FEB 4 2016
GAZ086-098-110>113-041100-
WHEELER GA-MONTGOMERY GA-TOOMBS GA-TREUTLEN GA-TELFAIR GA-EMANUEL GA-
1208 AM EST THU FEB 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR WHEELER...MONTGOMERY...TOOMBS...
TREUTLEN...TELFAIR AND EMANUEL COUNTIES UNTIL 600 AM EST...
AT 1206 AM EST...AN AREA OF MODERATE TO HEAVY SHOWERS AND A FEW
THUNDERSTORMS WAS CONTINUING TO TRAIN OVER THE ADVISORY AREA.
HAZARD...HEAVY RAIN.
IMPACT...LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS
IS LIKELY. MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR
POSSIBLE LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER
COVERS THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
SWAINSBORO...MCRAE...LYONS...SOPERTON...ALAMO...MOUNT VERNON...
VIDALIA...HELENA...TWIN CITY...LUMBER CITY...GLENWOOD...MILAN...
UVALDA...STILLMORE...OAK PARK...AILEY...SCOTLAND...HIGGSTON...
GARFIELD AND SANTA CLAUS.
LAT...LON 3178 8303 3184 8317 3190 8319 3219 8288
3227 8276 3234 8273 3281 8223 3274 8212
3266 8208 3260 8200 3254 8203 3256 8208
3252 8215 3235 8225 3217 8218 3191 8223
3197 8244 3196 8257 3192 8268 3178 8289
TIME...MOT...LOC 0506Z 217DEG 19KT 3255 8216 3179 8296The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 7:50 PM EST | River Flood Warning | FFC | Gwinnett | 8 hr |
| Feb 3, 10:38 PM EST | River Flood Warning | FFC | Fayette | 24 hr |
| Feb 4, 12:11 AM EST | River Flood Warning | FFC | Clayton, Fayette, Spalding | 23 hr |
| Feb 4, 1:43 PM EST | River Flood Warning | FFC | Pulaski | 31 hr |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.